Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jul 13, 2021, 3:26 PM EDT for Crawford County, Pennsylvania. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2021, 3:26 PM EDT (19:26 UTC)
- Expired
- Jul 13, 2021, 4:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 3:33 PM EDT | TSTM WND DMG | 9 Ssw Linesville, PA | TREE AND WIRES DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 13, 3:41 PM EDT | TSTM WND DMG | Linesville, PA | TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Jul 13, 3:46 PM EDT | TSTM WND DMG | 1 Wnw Conneaut Lakeshor, PA | TREE DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
996
WWUS81 KCLE 131926
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
326 PM EDT Tue Jul 13 2021
OHZ014-023-089-PAZ001>003-132015-
Trumbull-Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
326 PM EDT Tue Jul 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
TRUMBULL...ASHTABULA...SOUTHWESTERN ERIE AND WESTERN CRAWFORD
COUNTIES...
At 326 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Orwell to near
Kinsman to Hermitage. Movement was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Meadville, Conneaut, North Kingsville, Kinsman, Albion, Andover,
Linesville, Adamsville, Pymatuning Central, Harmonsburg, Pymatuning
North, Atlantic, Johnston, Kingsville, Roaming Shores, Pierpont,
Cherry Valley, Conneautville, Conneaut Lake and Cranesville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4184 8024 4149 8008 4148 8013 4149 8052
4122 8052 4165 8090 4193 8070 4200 8045
TIME...MOT...LOC 1926Z 210DEG 23KT 4162 8074 4147 8054 4123 8043
$$
SefcovicWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:24 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 13, 3:24 PM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 324 PM EDT Tue Jul 13 2021 .SYNOPSIS... An upper level trough will continue to move across the Great Lakes region into Wednesday afternoon. High pressure will briefly move into the area for Wednesday evening into Thursday before a cold front will approach the area from the west Friday morning. High pressure will build south across the area this weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... An upper level trough will continue to progress across the Great Lakes region for much of the near term period, bringing the continued chance for heavy rainfall through Wednesday late morning/afternoon. The low pressure associated with this trough continues to weaken over Lake Michigan, which will prevent any boundary from moving across the area, which would possibly aid in enhancing storms. Current radar has a cluster of storms east of I77 and more storms developing out west near Toledo. All storms have a high precipitation efficiency with PWATS remaining between 1.5 and 1.7 inches. Areas that have received rain the past couple days will need to be monitored for flash flood potential as the ground remains very saturated in these areas. The primary concern for severe potential is the eastern half of the CWA as daytime heating has allowed CAPE values to climb to 1500-2000 J/kg, with slightly lower values in the west. The primary severe threat with any storms that develop will be damaging winds. Widespread convection should begin to diminish into the evening and overnight hours as the area begins to stabilize and the troughs aiding the development of storms move east of the area. A slight chance of showers and thunderstorms are possible Wednesday afternoon due to a weak surface trough and daytime heating. Confidence remains low on location and intensity of these storms though. On Wednesday, high pressure is expected to briefly build across the area, which will allow for a break in precipitation across the area. Muggy, tropical conditions will briefly diminish across the eastern area, however the western areas will persist with dewpoints near 70. Temperatures on Wednesday will be in the upper 70s to low 80s with dewpoints in the mid to upper 60s, possibly approaching 70 out west. Overnight lows will be in the mid to upper 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... An upper trough over the Great Lakes region on Thursday will support the development of a low pressure system over the northern Great Lakes with a front extending through the central Great Lakes and into the Midwest. This front will slowly sag southeast into the forecast area, bringing showers and thunderstorms into the region and have PoPs increasing through the period to high likely to low categorical range. Thursday could get toasty across the area with the front remaining fairly slow across the region and highs in the upper 80s to lower 90s are possible ahead of the front. With more shower and thunderstorm activity on Friday, will keep highs cooler in the 80s. && .LONG TERM /SATURDAY THROUGH MONDAY/... A front will be in the vicinity of the forecast area on Saturday and will continue moving slowly southeast. A new upper trough will enter the Great Lakes region over the weekend and help push this front out of the region for early next week. For now, have PoPs for Saturday and Sunday, mostly in the chance range as the front could be more progressive and exit faster than current models. High pressure will build into the region behind the front and the area should dry out for Monday and Tuesday, especially with decreasing moisture and the lack of upper jet support. With that, have a dry forecast for Monday and Tuesday. && .AVIATION /18Z Tuesday THROUGH Sunday/... A mix of MVFR and VFR ceilings are being observed across the area as the next round of rain and storms moves in. This will be the general trend throughout today, with visibilities also dropping into MVFR/IFR range in the heaviest bands. All TAF sites have a good chance of receiving thunderstorm activity, with the greatest chance of anything severe occurring at KCAK, KMFD, KYNG, and KERI as instability continues to increase across the eastern portion of the area. The primary threats with any storms that develop are gusty winds and heavy rainfall. Once the area loses some instability this afternoon, much of the remaining precipitation in the east should fall primarily as rain overnight. Overnight tonight, a widespread and lower cloud deck of 1000-2000 feet will build over the area, so have opted to keep the TAF only dropping to MVFR, however locally lower IFR ceilings are possible. By Wednesday afternoon, ceilings should begin to lift and the chance of showers/thunderstorms significantly diminishes for the end of the TAF period. Winds today will remain from the southwest at 10-15 knots, gusting up to 20 knots for terminals through this afternoon. Winds will begin to diminish tonight to 5-10 knots, remaining from the southwest through the remainder of the TAF period. Outlook...Non-VFR possible in showers and thunderstorms across the central/western half of the area on Thursday evening/overnight. Better chance of Non-VFR conditions on Friday in showers and thunderstorms. && .MARINE... South to southwest winds will persist across Lake Erie through the end of the week. Winds tonight will increase to 10-15 knots, possibly approaching 20 knots in the open water zones. Waves will remain 1-3 feet along the southern lakeshore, building to higher heights north of the area. Winds will weaken to 5-10 knots on Wednesday afternoon as high pressure builds across the lake from the southeast. On Thursday, a cold front will approach Lake Erie from the west, which is expected to move across the lake on Friday. Ahead of the boundary, winds are expected to increase to 10-15 knots, maintaining the offshore flow. Winds will finally shift to east-northeast behind the cold front Friday night into Saturday and weaken to 5-10 knots. No marine headlines are expected at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Campbell MARINE...Campbell
Hazardous weather outlook, Jul 13, 3:53 AM EDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 353 AM EDT Tue Jul 13 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140800- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 353 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms are again possible across the area today. Isolated strong to severe storms are possible, especially along and east of the I-77 corridor with the primary threat of damaging winds. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may approach strong to severe levels Thursday evening and overnight, mainly west of I-71. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-142>149-162>169-140800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 353 AM EDT Tue Jul 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Showers and thunderstorms are again possible across the area today. Isolated strong to severe storms are possible with the primary threat of damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms may approach strong to severe levels Thursday evening and overnight, especially across the western basin of the lake. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 3:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
326 PM EDT Tue Jul 13 2021
OHZ014-023-089-PAZ001>003-132015-
Trumbull-Ashtabula Lakeshore-Ashtabula Inland-Northern Erie-Southern
Erie-Crawford-
326 PM EDT Tue Jul 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
TRUMBULL...ASHTABULA...SOUTHWESTERN ERIE AND WESTERN CRAWFORD
COUNTIES...
At 326 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Orwell to near
Kinsman to Hermitage. Movement was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Meadville, Conneaut, North Kingsville, Kinsman, Albion, Andover,
Linesville, Adamsville, Pymatuning Central, Harmonsburg, Pymatuning
North, Atlantic, Johnston, Kingsville, Roaming Shores, Pierpont,
Cherry Valley, Conneautville, Conneaut Lake and Cranesville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4184 8024 4149 8008 4148 8013 4149 8052
4122 8052 4165 8090 4193 8070 4200 8045
TIME...MOT...LOC 1926Z 210DEG 23KT 4162 8074 4147 8054 4123 8043
SefcovicThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:26 AM EDT | River Flood Warning | CLE | Lorain | 24 hr |
| Jul 13, 11:16 AM EDT | River Flood Warning | CLE | Trumbull | 33 hr |
| Jul 13, 2:07 PM EDT | Areal Flood Advisory | CLE | Portage, Stark, Summit | 3 hr |
| Jul 13, 2:32 PM EDT | Flash Flood Warning | CLE | Portage, Stark | 2 hr |
| Jul 13, 3:05 PM EDT | Areal Flood Advisory | CLE | Geauga | 2 hr |
| Jul 13, 3:31 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | CLE | Richland | 30 min |
| Jul 13, 5:10 PM EDT | Special Marine Warning | CLE | 65 min | |
| Jul 13, 5:18 PM EDT | Special Weather Statement | CLE | Crawford | 27 min |
| Jul 13, 5:25 PM EDT | Special Weather Statement | CLE | Sandusky | 35 min |
| Jul 13, 5:55 PM EDT | Special Weather Statement | CLE | Erie | 35 min |
| Jul 13, 5:58 PM EDT | Special Marine Warning | CLE | 68 min | |
| Jul 13, 7:36 PM EDT | Special Weather Statement | CLE | Medina | 24 min |
| Jul 13, 7:52 PM EDT | Special Weather Statement | CLE | Medina | 38 min |
| Jul 13, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 54 min |
| Jul 13, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 36 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.